MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47942
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It has been reported that during a left bc-avf fistuloplasty, the wire tip of the micropuncture transitionless access set device separated in the cephalic vein initima.A 2 cm portion of the device was surgically removed.No portion of the device remains in the patient.
 
Additional Manufacturer Narrative
This complaint was reopened and further investigation was conducted in response to a request from on ous regulator.The conclusion of the investigation was changed and the additional investigation methods are reflected below.Investigation ¿ evaluation: a review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use: ¿the micropuncture introducer set is intended for the placement of wire guides up to 0.038 inch diameter into the peripheral vascular system when a small 21 gage needle stick is desired.¿ precautions: ¿do not attempt to insert or withdraw the wire guide and / or introducer if resistance is felt.¿ ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ instructions for use: ¿advance the.018 inch wire guide through the introducer needle.Caution: do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that unintended use error contributed to this incident as the user did not follow the caution label and withdrew the wire through the needle.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
No new patient or event information since he last report was submitted.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the device separated as reported.The wire guide was unraveled and elongated beginning at the distal solder joint, which was a length of 33.5 cm from the proximal end.The customer also returned a separated and unraveled section of the wire.The distal solder (weld ball) was present on the separated segment, and was centered.The separated segment was measured to be approximately 10 cm in length.Bio matter was present at the joint of separation.Additionally, a document based investigation evaluation was performed.A review of the device history record confirmed that the lot was released meeting all finished goods release criteria, and there is no indication that there is nonconforming product in the field.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
The device evaluation has begun, and is ongoing.Additional information was received from the customer.It was confirmed that the tip of the guidewire was stuck in the vessel, and when the operator attempted to dislodge it by withdrawing it through the needle, the front portion unraveled.Additionally, the customer confirmed that no additional devices were used.This event is currently under investigation.A supplemental report will be provided upon conclusion.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7155447
Report Number1820334-2017-04583
Device Sequence Number19151072
Product Code DYB
UDI-Device Identifier00827002479425
UDI-Public(01)00827002479425(17)200628(10)8027037
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG47942
Device Catalogue NumberMPIS-401-NT-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer04/17/2018
06/08/2018
11/30/2020
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date05/15/2018
06/20/2018
12/22/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight56